MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an arterial occlusion in the lower limb.A 2.5mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, upon inflation within specified pressure, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an arterial occlusion in the lower limb.A 2.5mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, upon inflation within specified pressure, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.Returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was blood in the inflation lumen.The balloon was tightly folded.Microscopic examination revealed that there was no damage to the balloon; however, there was a hole in the inner shaft 13.5cm proximal of the tip.There was damage distal of the shaft hole.The distal tip was damaged.Inspection of the device presented no other damage or irregularities.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7883176
Report Number2134265-2018-61065
Device Sequence Number11444526
Product Code DQY
UDI-Device Identifier08714729782254
UDI-Public08714729782254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0020435824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1